MAUDE Adverse Event Report: MEDTRONIC HEART VALVE DIVISION OPEN PIVOT MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL

MEDTRONIC HEART VALVE DIVISION OPEN PIVOT MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 500DM33
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Death (1802); Myocardial Infarction (1969); Pericardial Effusion (3271)
Date of Event 09/14/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
Conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that 1 year 4 months post implant of this 33mm mitral mechanical valve, the patient passed away.The patients spouse called technical services inquiring about a recall for her husbands valve as she believed the death was related to a valve malfunction.The spouse stated that her husband had issues 1 week post implant, such as several strokes and seizures, along with a pericardial effusion and myocardial infarction (mi).The patients ejection fraction went from 66 down to 22 during this time and had issues with clotting.The patient saw several physicians, none of which could pinpoint any issue, however the last cardiologist the patient saw, stated that they thought the valve was "failing".It is unknown if an autopsy was performed.The valve was buried with the patient.

Brand Name
OPEN PIVOT MECHANICAL HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
MEDTRONIC HEART VALVE DIVISION
3800 annapolis lane
minneapolis MN 55447
MDR Report Key8015329
Report Number3008592544-2018-00047
Device Sequence Number1755189
Product Code LWQ
UDI-Device Identifier00643169334915
UDI-Public00643169334915
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P990046
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/26/2020
Device Model Number500DM33
Device Catalogue Number500DM33
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2018
Initial Report FDA Received Date10/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age74 YR